Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Apr 20, 2025, 8:00 PM CDT for Mercer County, Rock Island County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2025, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 20, 2025, 8:32 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Muscatine County, IA, Scott County, IA, Mercer County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 27 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 8:30 PM CDT | TSTM WND DMG | 1 N Credit Island, IA | 911 dispatch relayed a report of a tree that fell on a parked vehicle. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:41 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 628 m²/s²
- 0-3 km storm-relative helicity
- 711 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
820
WFUS53 KDVN 210100
TORDVN
ILC131-161-IAC139-163-210145-
/O.NEW.KDVN.TO.W.0005.250421T0100Z-250421T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
800 PM CDT Sun Apr 20 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southwestern Rock Island County in northwestern Illinois...
North central Mercer County in northwestern Illinois...
Southwestern Scott County in east central Iowa...
East central Muscatine County in east central Iowa...
* Until 845 PM CDT.
* At 800 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Marston, or 8 miles northwest of Aledo, moving
northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Loud Thunder Forest Preserve, Marston, Taylor Ridge, Edgington,
Montpelier, Andalusia, Hamlet, Midway Beach, Clark's Ferry
Recreation Area, and Loud Thunder Scout Camp around 805 PM CDT.
Rock Island, Blue Grass, and Davenport around 810 PM CDT.
West Lake Park, Milan, and Credit Island around 815 PM CDT.
Rock Island Arsenal, Blackhawk State Park, Mississippi Valley
Fairgrounds, and Walcott around 820 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Eldridge, Moline, Davenport Municipal Airport, Bettendorf, Maysville
and Donahue.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 300.
Interstate 74 in Illinois between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4123 9082 4128 9094 4172 9074 4157 9041
TIME...MOT...LOC 0100Z 210DEG 35KT 4130 9085
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Gunkel2 follow-up statements
770
WWUS53 KDVN 210115
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
815 PM CDT Sun Apr 20 2025
ILC131-210124-
/O.CAN.KDVN.TO.W.0005.000000T0000Z-250421T0145Z/
Mercer IL-
815 PM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR NORTH CENTRAL MERCER COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
&&
LAT...LON 4157 9041 4133 9070 4133 9075 4139 9089
4172 9074
TIME...MOT...LOC 0114Z 210DEG 35KT 4143 9075
$$
ILC161-IAC139-163-210145-
/O.CON.KDVN.TO.W.0005.000000T0000Z-250421T0145Z/
Rock Island IL-Scott IA-Muscatine IA-
815 PM CDT Sun Apr 20 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
SOUTHWESTERN ROCK ISLAND...SOUTHWESTERN SCOTT AND EAST CENTRAL
MUSCATINE COUNTIES...
At 814 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located over
Andalusia, or 9 miles west of Rock Island, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
West Lake Park, Milan, Rock Island Arsenal, Credit Island,
Andalusia, Blackhawk State Park, Rock Island, Buffalo Shores,
Mississippi Valley Fairgrounds, and Blue Grass around 820 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Eldridge, Moline, Davenport Municipal Airport, Bettendorf, Donahue
and Maysville.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 300.
Interstate 74 in Illinois between mile markers 1 and 2.
Interstate 280 between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 4157 9041 4133 9070 4133 9075 4139 9089
4172 9074
TIME...MOT...LOC 0114Z 210DEG 35KT 4143 9075
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Gunkel901
WWUS53 KDVN 210132
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
832 PM CDT Sun Apr 20 2025
IAC139-163-ILC161-210141-
/O.CAN.KDVN.TO.W.0005.000000T0000Z-250421T0145Z/
Rock Island IL-Scott IA-Muscatine IA-
832 PM CDT Sun Apr 20 2025
...THE TORNADO WARNING FOR SOUTHWESTERN ROCK ISLAND...SOUTHWESTERN
SCOTT AND EAST CENTRAL MUSCATINE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain possible and a Severe
Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
Illinois...and east central Iowa.
&&
LAT...LON 4157 9041 4133 9070 4133 9075 4139 9089
4172 9074
TIME...MOT...LOC 0130Z 210DEG 35KT 4158 9064
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Apr 20, 6:36 PM CDT, 1 hour 24 minutes earlier. Its key messages:
- A strong storm system will impact the area today and tonight bringing widespread rainfall and possibly a few severe storms south of I-80.
- There is an Enhanced Risk for severe storms across portions of NE Missouri with a Slight Risk extending northward just south of the I-80 corridor. Damaging winds, large hail, and isolated tornadoes are possible with the strongest storms.
- Localized flash flooding is possible mainly west of the Mississippi River, where WPC has a Slight Risk for excessive rainfall. Isolated areas that get hit by several rounds of storms could receive 3"+ of rainfall.
- Temperature warming into the 70s this upcoming week with periodic chances for showers and storms.
Area forecast discussion, Apr 20, 6:36 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 636 PM CDT Sun Apr 20 2025 .KEY MESSAGES... - A strong storm system will impact the area today and tonight bringing widespread rainfall and possibly a few severe storms south of I-80. - There is an Enhanced Risk for severe storms across portions of NE Missouri with a Slight Risk extending northward just south of the I-80 corridor. Damaging winds, large hail, and isolated tornadoes are possible with the strongest storms. - Localized flash flooding is possible mainly west of the Mississippi River, where WPC has a Slight Risk for excessive rainfall. Isolated areas that get hit by several rounds of storms could receive 3"+ of rainfall. - Temperature warming into the 70s this upcoming week with periodic chances for showers and storms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 115 PM CDT Sun Apr 20 2025 GOES water vapor imagery shows a potent upper low over north- central Oklahoma with new convective development occurring downstream beneath a mid-level dry slot. This area of convection is intensify across eastern Oklahoma and southeast Kansas, and heading into southwest Missouri. SPC mesoanalysis had a 1008mb surface low positioned over northern Oklahoma with an effective warm front stretching across central Missouri, marked by a jump in temperatures to the mid 70s and notable clearing on visible satellite imagery. The upper wave and associated surface low will continue to lift to the NNE into this evening, eventually pulling the warm sector into southern portions of the forecast area. Widespread cloud cover may limit instability to a certain extent; however, surface temperatures and dewpoints reaching the mid/upper 60s and upper 50s/low 60s should yield MLCAPE between 500-1000 J/kg south of I-80 by the late afternoon and evening. Strong forcing for ascent associated with the low and convergence along the cold front will lead to widespread moderate to heavy rainfall. CAMs continue to show an organized QLCS moving into our southwest counties between 3 - 6 PM, then tracking to the NNE toward the Mississippi River between 5 - 9 PM, gradually weakening with time. HREF mean 2-5 km updraft helicity values are highest generally along and south of Highway 34 where embedded, or even a few discrete supercells are most probable. The high shear environment with 0-3 km bulk values between 35-45 kts are supportive of QLCS mesovortices, which could lead to a few narrow corridors of damaging winds and potentially a few tornadoes across the southern outlook area. Additionally, any sustained semi-discrete cells could pose a large hail risk. Another concern due to repeated rounds of storms and heavy rainfall is for isolated areas to receive 3"+ of total rainfall, which could lead to localized flash flooding. The area most at risk for this appears to be west of the Mississippi River and south of Highway 30. SPC Outlook: The Enhanced Risk has been shifted northward to include portions of northeast Missouri, and the Slight Risk remains in place just south of the I-80 corridor. Damaging winds, large hail, and a few tornadoes are possible with the strongest cells late this afternoon and into early tonight. && .LONG TERM /MONDAY THROUGH SUNDAY/... Issued at 115 PM CDT Sun Apr 20 2025 Monday through Saturday: the pattern remains somewhat active despite zonal flow aloft. Periodic shortwaves will translate through the region, which could spark off some additional showers and storms, but exact timing and location details remain uncertain this far out. Temperatures are expected to gradually warm up into the 70s for much of this time-frame, cooling into the 60s on Saturday. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 636 PM CDT Sun Apr 20 2025 An area of low pressure over north-central Missouri will continue to lift northeastward towards our region this evening, bringing widespread showers and thunderstorms. MVFR/IFR ceilings and visibilities are likely, with perhaps some brief LIFR conditions possible with the stronger storms. Some of these storms could be strong to severe, mainly for BRL, with damaging winds being the main threat. As the low passes through late this evening into the overnight hours, winds are expected to shift dramatically, ultimately becoming west-northwesterly and remaining gusty. Once the showers and storms diminishes, IFR ceilings will gradually improve throughout the day Monday. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...Uttech LONG TERM...Haase/Uttech AVIATION...Schultz
Hazardous weather outlook, Apr 20, 2:07 PM CDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 207 PM CDT Sun Apr 20 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 207 PM CDT Sun Apr 20 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT A strong storm system is expected to bring widespread rain and a few thunderstorms to the outlook area today into this evening. Heavy rainfall and a few severe storms are possible, with the main threats damaging wind and large hail, especially this evening. A few tornadoes are also possible mainly south of Highway 34. The Storm Prediction Center has an Enhanced Risk (Level 3 of 5) across portions of northeast Missouri, a Slight Risk extending to the north just south of the Interstate 80 corridor, and a Marginal Risk up to the Highway 30 corridor. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... GENERAL STORM MOTION OF THE DAY: Toward the northeast at 40 to 45 mph. Haase/Uttech
In the hours before
Special weather statement, Apr 20, 4:18 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
418 PM CDT Sun Apr 20 2025
IAZ098-MOZ009-010-202200-
Van Buren IA-Clark MO-Scotland MO-
418 PM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of western Van Buren,
western Clark and Scotland Counties through 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 6 miles southeast of
Bloomfield to 6 miles southeast of Brashear. Movement was northeast
at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could break small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hitt, Wyaconda, Douds, Selma, South Gorin, Prospect Grove, Arbela,
Lake Sugema Campground, Scotland County Fairgrounds, Fairmont,
Memphis, Lacey Keosauqua State Park, Mount Sterling, Cantril, Azen,
Kilbourn, Etna, Van Buren County Fairgrounds, Sand Hill, and Memphis
Memorial Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Iowa...and northeastern Missouri.
&&
LAT...LON 4059 9235 4060 9218 4090 9218 4090 9196
4026 9189 4026 9195 4030 9195 4030 9235
TIME...MOT...LOC 2117Z 224DEG 35KT 4067 9235 4009 9228
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GunkelLocal storm report, Apr 20, 7:01 PM CDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
701 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Rain 2 NNW Marion 42.06N 91.61W
04/20/2025 M1.00 Inch Linn IA Trained Spotter
&&
DCLocal storm report, Apr 20, 7:10 PM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
710 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Rain 1 ENE Fairfax 41.93N 91.76W
04/20/2025 M1.00 Inch Linn IA Trained Spotter
still raining.
&&
DCLocal storm report, Apr 20, 7:15 PM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
715 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM Tstm Wnd Gst 1 SE Beaverdale 40.84N 91.21W
04/20/2025 M60 MPH Des Moines IA Trained Spotter
Estimated wind speeds of 55 to 60 MPH.
&&
DCLocal storm report, Apr 20, 7:28 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
728 PM CDT Sun Apr 20 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM Tstm Wnd Gst Burlington Regional Air 40.79N 91.13W
04/20/2025 M61 MPH Des Moines IA Public
Measured a 53 knot gust. Also occurred at
714 PM CDT.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:00 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 60 min |
| Apr 20, 7:14 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Mercer, Warren | 61 min |
| Apr 20, 7:25 PM CDT | Severe Thunderstorm Warning | DVN | Mercer, Rock Island | 65 min |
| Apr 20, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 42 min |
| Apr 20, 7:33 PM CDT | Tornado Warning | DVN | Henderson, Mercer | 42 min |
| Apr 20, 7:37 PM CDT | Tornado Warning | DVN | Hancock, Henderson, McDonough, Warren | 23 min |
| Apr 20, 7:55 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Mercer, Warren | 65 min |
| Apr 20, 7:57 PM CDT | Tornado Warning | DVN | Warren | 23 min |
| Apr 20, 8:08 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 67 min |
| Apr 20, 8:31 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 59 min |
| Apr 20, 8:36 PM CDT | Tornado Warning | DVN | Henry, Mercer | 39 min |
| Apr 20, 8:52 PM CDT | Tornado Warning | DVN | Henry | 34 min |
| Apr 20, 9:06 PM CDT | Tornado Warning | DVN | Henry, Rock Island, Whiteside | 24 min |
| Apr 20, 9:14 PM CDT | Tornado Warning | DVN | Bureau, Henry, Whiteside | 31 min |
| Apr 20, 7:49 PM CDT | Flash Flood Warning | DVN | Benton, Johnson, Linn | 3 hr |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.